Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Chordal Komatu-Loewner equation and Brownian motion with darning in multiply connected domains

Authors: Zhen-Qing Chen, Masatoshi Fukushima and Steffen Rohde
Journal: Trans. Amer. Math. Soc. 368 (2016), 4065-4114
MSC (2010): Primary 60H30; Secondary 30C20
Published electronically: October 2, 2015
MathSciNet review: 3453365
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $D={\mathbb H} \setminus \bigcup _{k=1}^N C_k$ be a standard slit domain where $\mathbb H$ is the upper half-plane and $C_k$, $1\leq k\leq N$, are mutually disjoint horizontal line segments in $\mathbb {H}$. Given a Jordan arc $\gamma \subset D$ starting at $\partial {\mathbb H},$ let $g_t$ be the unique conformal map from $D\setminus \gamma [0,t]$ onto a standard slit domain $D_t$ satisfying the hydrodynamic normalization. We prove that $g_t$ satisfies an ODE with the kernel on its right-hand side being the complex Poisson kernel of the Brownian motion with darning (BMD) for $D_t$, generalizing the chordal Loewner equation for the simply connected domain $D={\mathbb H}.$ Such a generalization has been obtained by Y. Komatu in the case of circularly slit annuli and by R. O. Bauer and R. M. Friedrich in the present chordal case, but only in the sense of the left derivative in $t$. We establish the differentiability of $g_t$ in $t$ to make the equation a genuine ODE. To this end, we first derive the continuity of $g_t(z)$ in $t$ with a certain uniformity in $z$ from a probabilistic expression of $\Im g_t(z)$ in terms of the BMD for $D$, which is then combined with a Lipschitz continuity of the complex Poisson kernel under the perturbation of standard slit domains to get the desired differentiability.

References [Enhancements On Off] (What's this?)

  • Lars V. Ahlfors, Complex analysis, 3rd ed., McGraw-Hill Book Co., New York, 1978. An introduction to the theory of analytic functions of one complex variable; International Series in Pure and Applied Mathematics. MR 510197
  • Robert O. Bauer and Roland M. Friedrich, On radial stochastic Loewner evolution in multiply connected domains, J. Funct. Anal. 237 (2006), no. 2, 565–588. MR 2230350, DOI
  • Robert O. Bauer and Roland M. Friedrich, On chordal and bilateral SLE in multiply connected domains, Math. Z. 258 (2008), no. 2, 241–265. MR 2357634, DOI
  • Z.-Q. Chen, Brownian Motion with Darning. Lecture notes for talks given at RIMS, Kyoto University. 2012.
  • Zhen-Qing Chen and Masatoshi Fukushima, Symmetric Markov processes, time change, and boundary theory, London Mathematical Society Monographs Series, vol. 35, Princeton University Press, Princeton, NJ, 2012. MR 2849840
  • John B. Conway, Functions of one complex variable. II, Graduate Texts in Mathematics, vol. 159, Springer-Verlag, New York, 1995. MR 1344449
  • Shawn Drenning, Excursion reflected Brownian motion and loewner equations in multiply connected domains, ProQuest LLC, Ann Arbor, MI, 2011. Thesis (Ph.D.)–The University of Chicago. MR 2992562
  • Peter L. Duren, Univalent functions, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 259, Springer-Verlag, New York, 1983. MR 708494
  • Masatoshi Fukushima, Y\B{o}ichi Ōshima, and Masayoshi Takeda, Dirichlet forms and symmetric Markov processes, De Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 1994. MR 1303354
  • P. R. Garabedian, Partial Differential Equations, AMS Chelsia, 2007, republication of 1964 edition
  • John B. Garnett and Donald E. Marshall, Harmonic measure, New Mathematical Monographs, vol. 2, Cambridge University Press, Cambridge, 2005. MR 2150803
  • Yûsaku Komatu, On conformal slit mapping of multiply-connected domains, Proc. Japan Acad. 26 (1950), no. 7, 26–31. MR 46437
  • Gregory F. Lawler, Conformally invariant processes in the plane, Mathematical Surveys and Monographs, vol. 114, American Mathematical Society, Providence, RI, 2005. MR 2129588
  • Gregory F. Lawler, The Laplacian-$b$ random walk and the Schramm-Loewner evolution, Illinois J. Math. 50 (2006), no. 1-4, 701–746. MR 2247843
  • John W. Milnor, Topology from the differentiable viewpoint, The University Press of Virginia, Charlottesville, Va., 1965. Based on notes by David W. Weaver. MR 0226651
  • Zeev Nehari, Conformal mapping, Dover Publications, Inc., New York, 1975. Reprinting of the 1952 edition. MR 0377031
  • Sidney C. Port and Charles J. Stone, Brownian motion and classical potential theory, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. Probability and Mathematical Statistics. MR 0492329
  • M. Tsuji, Potential theory in modern function theory, Maruzen Co., Ltd., Tokyo, 1959. MR 0114894

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60H30, 30C20

Retrieve articles in all journals with MSC (2010): 60H30, 30C20

Additional Information

Zhen-Qing Chen
Affiliation: Department of Mathematics, University of Washington, Seattle, Washington 98195
MR Author ID: 242576
ORCID: 0000-0001-7037-4030

Masatoshi Fukushima
Affiliation: Branch of Mathematical Science, Osaka University, Toyonaka, Osaka 560-0043, Japan

Steffen Rohde
Affiliation: Department of Mathematics, University of Washington, Seattle, Washington 98195

Keywords: Komatu-Loewner equation, Brownian motion with darning, harmonic function with zero period, Green function, complex Poisson kernel, multiply connected domain
Received by editor(s): March 3, 2013
Received by editor(s) in revised form: April 7, 2014
Published electronically: October 2, 2015
Additional Notes: The first author’s research was partially supported by NSF Grant DMS-1206276 and NNSFC Grant 11128101
The second author’s research was supported by Grant-in-Aid for Scientific Research of MEXT No. 22540125
The third author’s research was partially supported by NSF Grant DMS-1068105
Article copyright: © Copyright 2015 Zhen-Qing Chen, Masatoshi Fukushima and Steffen Rohde